Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 34, NWS Wilmington, OH

November 19, 2017Miami County, Ohio

NWS Wilmington, OH issued this river flood warning at Nov 19, 2017, 9:28 AM EST for Miami County, Ohio. It took effect at Nov 19, 2017, 12:10 PM EST. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Nov 19, 2017, 9:28 AM EST (14:28 UTC)
In effect from
Nov 19, 2017, 12:10 PM EST
Expired
Nov 19, 2017, 8:13 PM EST
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Miami County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Great Miami River at Troy (TRYO1). The gauge peaked at 14.32 ft at Nov 19, 2017, 2:00 PM EST.

actionminormoderate5101511/1911/2011/21
Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03262700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

005 
WGUS41 KILN 191428
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
928 AM EST Sun Nov 19 2017

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Great Miami River at Troy

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC109-200036-
/O.NEW.KILN.FL.W.0034.171119T1710Z-171120T0036Z/
/TRYO1.1.ER.171119T1710Z.171119T1800Z.171119T1836Z.UU/
928 AM EST Sun Nov 19 2017

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Great Miami River at Troy
* until this evening.
* At 8 AM the stage was 13.6 feet.
* Flood stage is 14 feet.
* Minor flooding is forecast.
* The river will rise above flood stage to near 14.1 feet by early this
  afternoon. The river will fall below flood stage later this afternoon.
* At stages near 14.0 feet, Tipp-Elizabeth Road floods between Tipp City
  and Ohio 202. Water approaches County Road 25A outside of Troy and 
  near Tipp City.  The city of Troy is protected by flood walls and 
  levees to 20 feet, with some locations protected to 22 feet.
  

&&

LAT...LON 4020 8427 4020 8422 3997 8413 3992 8415
      3992 8417                       

$$
2 follow-up statements
098 
WGUS81 KILN 191945
FLSILN
Flood Statement
National Weather Service Wilmington OH
245 PM EST Sun Nov 19 2017

...The Flood Warning continues for the following rivers...

  Great Miami River at Troy

OHC109-200345-
/O.EXT.KILN.FL.W.0034.000000T0000Z-171120T1100Z/
/TRYO1.1.ER.171119T1641Z.171120T0000Z.171120T0500Z.UU/
245 PM EST Sun Nov 19 2017

...Flooding now expected to continue until Monday morning... 
The Flood Warning continues for
  The Great Miami River at Troy
* until Monday morning.
* At 2 PM the stage was 14.4 feet.
* Flood stage is 14 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 15.0 feet by this evening. The 
  river will fall below flood stage after midnight tonight.
* At stages near 15.0 feet, Flooding occurs along County Road 25A south 
  of Troy and Tipp-Elizabeth Road near Tipp City.  Additionally, 
  property along the 1700 block of North County Road 25A also begins to 
  flood.  Within the city limits of Troy...structures are protected by 
  flood wall to a stage of 20 feet, with some locations protected to 22 
  feet.
  

&&

LAT...LON 4020 8427 4020 8422 3997 8413 3992 8415
      3992 8417                       

$$
077 
WGUS81 KILN 200113
FLSILN
Flood Statement
National Weather Service Wilmington OH
813 PM EST Sun Nov 19 2017

...The Flood Warning is cancelled for the following rivers...

  Great Miami River at Troy

OHC109-200143-
/O.CAN.KILN.FL.W.0034.000000T0000Z-171120T1100Z/
/TRYO1.1.ER.171119T1641Z.171119T1845Z.171119T2251Z.UU/
813 PM EST Sun Nov 19 2017

The Flood Warning is cancelled for
  The Great Miami River at Troy
* At 7 PM the stage was 13.6 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 14 feet.
* The river will continue to fall to 7.1 feet by Tuesday morning.
* At stages near 14 feet, Tipp-Elizabeth Road floods between Tipp City
  and Ohio 202. Water is near County Road 25A outside of Troy and 
  near Tipp City.  The City of Troy is protected by flood walls and 
  levees to 20 feet, with some locations protected to 22 feet.
  

&&

LAT...LON 4020 8427 4020 8422 3997 8413 3992 8415
      3992 8417                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Nov 19, 5:38 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Nov 19, 5:38 AM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
538 AM EST Sun Nov 19 2017

.SYNOPSIS...
Clouds will remain for much of the day as the region remains
under a cold northwest flow aloft. High pressure will build into
the Great Lakes and Ohio valley tonight, allowing skies to
clear. The high will continue to influence the region on Monday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Large scale mid level trough will traverse east across the Great
Lakes and Ohio Valley today. A weak embedded disturbance in the
northwest flow aloft, along with some weak instability, may be
enough for a slight chance of a rain and/or snow showers across
the northern zones today. Otherwise, clouds will remain for
much of the day. As the cold pool of air begins to shift to the
east late in the day, stratocumulus deck should begin to erode
and shift east. Temperatures will not warm all that much,
ranging from the mid 30s northwest to the lower 40s southeast.
Northwest winds will remain locally gusty between 15 and 25
knots

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Mid level trough will shift way from the region tonight into
Monday. This will allow the flow to back to a quasi zonal
pattern.

Cold pool associated with the stratocumulus deck is
expected to move out of the area this evening, leaving mostly
clear skies for the overnight hours. A surface ridge will also
build east into the region, with a surface wind shift to the
southwest. Temperatures will generally bottom out in the lower
to mid 20s.

On Monday, the center of the ridge will move southeast toward
the Carolina coast. We should see some filtered sunshine as high
clouds begin to spill into our area from the west. Temperatures
will warm into the mid and upper 40s for highs.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Surface high pressure will be moving into the Carolinas by Monday
night, with a warm advection pattern setting up across the Ohio
Valley. This will continue into Tuesday, with an increasing
pressure gradient over the region, leading to another day with stiff
southwesterly winds -- gusts likely reaching the 25-30 knot range.
With warm advection, this should also allow for temperatures to
reach the upper 40s to middle 50s, several degrees warmer than
Monday.

As the aforementioned surface high moves off the mid-Atlantic coast
on Tuesday, a cold front is expected to move through the Ohio Valley
on Tuesday afternoon and evening. This front will be pivoting into a
WSW-to-ENE orientation, and will be far removed from its parent low
(moving into northern Quebec). With moisture also lacking, a dry
forecast will be maintained as this front passes through. However,
there have been some oscillations across the various model runs with
regards to the strength of the front (and its parent shortwave). It
may end up possible that some light precipitation will occur across
northern Ohio, and some PoPs could eventually need to be introduced
for northern sections of the forecast area.

The cold advection behind the front is not expected to be as strong
as with the current setup occurring as of this writing. Nonetheless,
max temperatures will drop around 10 degrees from Tuesday to
Wednesday, before starting a slow recovery through the rest of the
week.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Region will remain under a northwest flow pattern aloft today as
a large scale mid level trough pivots east through the Great
Lakes. CAA in the northwest flow across the Great Lakes will
keep a stratocumulus deck across the terminals for a good part
of the day. It now looks like ceilings for the most part should
range between 3500 and 4000 feet, but some pockets of 2500 feet
can not be ruled out. Winds will remain northwest, locally
gusty between 20 and 25 knots.

By late this afternoon into this evening, as the mid level
trough continues east, a surface ridge of high pressure will
build into the Great Lakes and Ohio Valley from the west. This
will allow the stratocumulus deck to scour and shift east.
Wind gusts will subside with a westerly direction backing to a
south direction overnight.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman
NEAR TERM...Hickman
SHORT TERM...Hickman
LONG TERM...Hatzos
AVIATION...Hickman
Hazardous weather outlook, Nov 19, 3:36 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
336 AM EST Sun Nov 19 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201200-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
336 AM EST Sun Nov 19 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 19, 5:35 AM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 AM EST SUN NOV 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 AM     FLOOD            3 ENE DELAWARE          40.31N 83.01W
11/19/2017                   DELAWARE           OH   LAW ENFORCEMENT

            STATE ROUTE 521 IS CLOSED NEAR HARRIS ROAD DUE TO HIGH
            WATER. NUMEROUS OTHER ROADS THROUGHOUT DELAWARE COUNTY
            ALSO REMAIN CLOSED.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:04 PM ESTAreal Flood WarningILNChampaign, Delaware, Logan, Union20 hr
Nov 18, 9:47 PM ESTRiver Flood AdvisoryILNDelaware, Franklin12 hr
Nov 18, 10:11 PM ESTAreal Flood WarningILNAuglaize, Shelby10 hr
Nov 19, 8:13 AM ESTAreal Flood WarningILNAuglaize, Shelby8 hr

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.